Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 16, NWS Pocatello, ID

June 11, 2018

NWS Pocatello, ID issued this wind advisory at Jun 11, 2018, 3:41 AM MDT. It took effect at Jun 11, 2018, 10:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2018, 3:41 AM MDT (09:41 UTC)
In effect from
Jun 11, 2018, 10:00 AM MDT
Expired
Jun 11, 2018, 8:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

514 
WWUS75 KPIH 110941
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
341 AM MDT Mon Jun 11 2018


IDZ020-112100-
/O.NEW.KPIH.WI.Y.0016.180611T1600Z-180612T0200Z/
/O.NEW.KPIH.FR.Y.0001.180612T0600Z-180612T1500Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
341 AM MDT Mon Jun 11 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 10 AM this morning to 8 PM MDT
this evening. A Frost Advisory has also been issued. This Frost
Advisory is in effect from midnight tonight to 9 AM MDT Tuesday. 

* IMPACTS/TIMING...Winds will pick up mid morning and last through
  sunset. Expect strong crosswinds to create difficult handling
  especially for large, empty vehicles. A few pockets of blowing 
  dust are possible. Frost conditions will develop overnight and 
  last through mid morning Tuesday. Sensitive outdoor plants and 
  vegetation could be damaged or killed if left unprotected. 

* WINDS...West southwest 25 to 35 mph with gusts to 45 mph. 

* TEMPERATURES...32 to 36 degrees in more rural areas. More
  populated areas should stay above 36 degrees overnight.

* LOCATIONS...Idaho Falls, Rexburg, the INL Complex and Mud Lake
  area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

IDZ021-112100-
/O.NEW.KPIH.LW.Y.0004.180611T1600Z-180612T0200Z/
/O.NEW.KPIH.FR.Y.0001.180612T0600Z-180612T1500Z/
Lower Snake River Plain-
Including the city of Pocatello
341 AM MDT Mon Jun 11 2018

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...

The National Weather Service in Pocatello has issued a Lake Wind
Advisory, which is in effect from 10 AM this morning to 8 PM MDT
this evening. A Frost Advisory has also been issued. This Frost
Advisory is in effect from midnight tonight to 9 AM MDT Tuesday. 

* IMPACTS/TIMING...Winds will pick up mid morning and last through
  sunset. Expect choppy conditions on American Falls Reservoir,
  enough to capsize some types of watercraft. Frost conditions 
  will develop overnight and last through mid morning Tuesday. 
  Sensitive outdoor plants and vegetation could be damaged or 
  killed if left unprotected.

* WINDS...West southwest 25 to 30 mph with higher gusts possible. 

* TEMPERATURE...32 to 36 degrees in more rural areas. More
  populated areas should stay above 36 degrees overnight.

* LOCATIONS...American Falls and American Falls Reservoir,
  Pocatello, Blackfoot and Aberdeen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A lake wind advisory indicates that winds will cause rough chop
on American Falls Reservoir. Small boats will be especially prone
to capsizing.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

IDZ017-112100-
/O.NEW.KPIH.FR.Y.0001.180612T0600Z-180612T1500Z/
Eastern Magic Valley-
Including the cities of Burley, Rupert, and Heyburn
341 AM MDT Mon Jun 11 2018

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...

The National Weather Service in Pocatello has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM MDT
Tuesday. 

* IMPACTS/TIMING...Frost conditions will develop overnight and 
  last through mid morning Tuesday. Sensitive outdoor plants and 
  vegetation could be damaged or killed if left unprotected.

* TEMPERATURE...32 to 36 degrees mainly from the Lava Beds northward.
  Areas farther south should stay above 36 degrees overnight. 

* LOCATIONS...Shoshone, Richfield and Carey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
233 
WWUS75 KPIH 111949
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
149 PM MDT Mon Jun 11 2018

IDZ020-120200-
/O.EXT.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/
/O.CON.KPIH.WI.Y.0016.000000T0000Z-180612T0200Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
149 PM MDT Mon Jun 11 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY...

* IMPACTS/TIMING...Strong crosswinds will create difficult travel
  for high profile vehicles, especially north of Idaho Falls along
  Interstate 15 and across the Idaho National Lab. Blowing dust is
  also possible, especially on Interstate 15 near Roberts. Frost
  conditions will develop late tonight and continue through mid 
  morning Tuesday. Sensitive outdoor plants and vegetation could 
  be damaged or killed if left unprotected. 

* WINDS...West southwest 25 to 35 mph with gusts to 45 mph.

* TEMPERATURES...32 to 36 degrees.
 
* LOCATIONS...Idaho Falls, Rexburg, the INL Complex and Mud Lake 
  area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

IDZ021-120200-
/O.EXT.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/
/O.CON.KPIH.LW.Y.0004.000000T0000Z-180612T0200Z/
Lower Snake River Plain-
Including the city of Pocatello
149 PM MDT Mon Jun 11 2018

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY...

* IMPACTS/TIMING...Choppy conditions are likely on American Falls
  Reservoir, enough to capsize or swamp smaller watercraft. Frost
  conditions will develop late tonight and continue through mid 
  morning Tuesday. Sensitive outdoor plants and vegetation could 
  be damaged or killed if left unprotected. 

* WINDS...West southwest 20 to 30 mph with higher gusts possible.

* TEMPERATURE...32 to 36 degrees near Aberdeen and above 36
  degrees from Pocatello through Raft River. 

* LOCATIONS...American Falls and American Falls Reservoir, 
  Pocatello, Blackfoot and Aberdeen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A lake wind advisory indicates that winds will cause rough chop
on American Falls Reservoir. Small boats will be especially prone
to capsizing.

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

IDZ017-120200-
/O.EXT.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/
Eastern Magic Valley-
Including the cities of Burley, Rupert, and Heyburn
149 PM MDT Mon Jun 11 2018

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY...

* IMPACTS/TIMING...Frost conditions will develop late tonight and
  continue through mid morning Tuesday. Sensitive outdoor plants 
  and vegetation could be damaged or killed if left unprotected. 

* TEMPERATURE...32 to 36 degrees from Minidoka northward and above
  36 degrees near Burley. 

* LOCATIONS...Shoshone, Richfield and Carey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
990 
WWUS75 KPIH 120209
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
809 PM MDT Mon Jun 11 2018

IDZ020-121015-
/O.EXP.KPIH.WI.Y.0016.000000T0000Z-180612T0200Z/
/O.CON.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
809 PM MDT Mon Jun 11 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
TUESDAY...
...WIND ADVISORY HAS EXPIRED...

Winds will continue to diminish this evening which will allow for
temperatures to fall to 32 to 36 degrees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

IDZ021-121015-
/O.EXP.KPIH.LW.Y.0004.000000T0000Z-180612T0200Z/
/O.CON.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/
Lower Snake River Plain-
Including the city of Pocatello
809 PM MDT Mon Jun 11 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
TUESDAY...
...LAKE WIND ADVISORY HAS EXPIRED...

Winds will continue to diminish this evening which will allow for
temperatures to fall to 32 to 36 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

IDZ017-121015-
/O.CON.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/
Eastern Magic Valley-
Including the cities of Burley, Rupert, and Heyburn
809 PM MDT Mon Jun 11 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
TUESDAY...

* IMPACTS/TIMING...Frost conditions will develop late tonight 
  and continue through mid morning Tuesday. Sensitive outdoor 
  plants and vegetation could be damaged or killed if left 
  unprotected. 

* TEMPERATURE...32 to 36 degrees from Minidoka northward and 
  above 36 degrees near Burley. 

* LOCATIONS...Shoshone, Richfield and Carey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 11, 3:17 AM MDT, 24 minutes earlier.

Area forecast discussion, Jun 11, 3:17 AM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
317 AM MDT Mon Jun 11 2018

.SHORT TERM...Today through Wednesday. The big story early on this
week is continued cold temperatures and gusty winds. That said, we
are dealing with some showers moving across the central mountains
toward Monida Pass and Island Park. The trend through the rest of
today will be for this to shift northeast. By later in the
afternoon, showers will remain across Lemhi County and across the
Island Park area, maybe as far south as Teton Pass. There will be
light snowfall possible as low as 5500-6500ft farther north, but
don't expect much accumulation/impact even in the backcountry.
Winds today will be gusty again, 20-30mph with some higher gusts.
The strongest winds will be across the Snake Plain (especially
Arco Desert east to I-15), where 25-35mph winds with higher gusts
are forecast. We will send up the Wind Advisory for the Upper
Plain, and a Lake Wind Advisory for American Falls Reservoir.
We will quickly lose the wind this evening, and any clouds/showers
left over for this afternoon. With dry air in place, this will
allow temperatures to plummet lower than many places are this
morning. Many areas will see a frost if not a freeze. We should
stay warm and just breezy enough to stave off frost conditions
along for more populated areas of the Snake Plain and into the
southern highlands. We will issue a Frost Advisory for the Snake
Plain overnight and Tuesday morning. Welcome to June everyone.

The rest of Tuesday and most of Wednesday looks dry with warmer
weather returning. Highs each day jump about 10 degrees across the
board.The forecast gets a bit questionable Wednesday evening. As
the next storm enters the Pacific Northwest and British Columbia,
there should be some moisture streaming back across the state as
southwest flow strengthens. Will be enough for actual showers or
storms? That remains a BIG if at this point, but it will at least
bring some increase in clouds. Because of the big if, we did
include a very small chance (around 10 percent) across the
mountains.  Keyes

.LONG TERM...Thursday through next Monday. It appears we are
headed for another period of stormy and cooler weather. The
questions remain on how stormy and how cool. The GFS and ECMWF
continue to each day come up with a different idea. The latest is
to take the low entering the Pacific Northwest and eventually
develop a slow moving, closed low over the northern Rockies and
Great Basin. We did start the process of increasing the chance of
showers and storms a bit more along with trending temperatures
down some. We didn't go too far in any one direction and went with
the blended forecast approach. Keyes

&&

.AVIATION...Another windy day in the Upper Snake Plain, southwest
wind 25 to 30 kts expected at KIDA, slightly less at KPIH until
sunset. Otherwise, VFR today and Tuesday. RS

&&

.FIRE WEATHER...The second of two disturbances will
cross northern Idaho today. Isolated rain showers will occur this
morning mainly north of Challis and Monida Pass. By early afternoon,
most of the moisture and any showers will be moving quickly into
Montana. Windy conditions are expected again today in the Upper
Snake Plain, and rather "breezy" conditions in the Lower Snake
Plain. A Wind Advisory is in effect for the Arco Desert area 1000 to
1900 hours. Tuesday will be sunny and dry, with temperatures
continuing to rebound off the cold temperatures of Sunday. Most
valley areas will be solidly in the 70s, and a few 80F values
observed in the Raft River area. Afternoon humidity around Craters
of the Moon and Challis are expected to dip into the lower and
middle teens. Models still favor tracking our next disturbance
across Washington and the north half of Idaho late Wednesday night
and Thursday. A cold front should cross the Salmon-Challis NF
Wednesday night with a chance of showers, while the Snake Plain
should see a slight chance of showers and thunderstorms Thursday,
along with another windy day from Shoshone to Dubois. Friday and
Saturday will be 10 to 15 degrees cooler with scattered showers
under a much broader low pressure disturbance. RS

&&

.HYDROLOGY...Flows across East Idaho are in a downward trend. As of
today, several gages have dropped below advisory criteria which
allowed us to cancel those headlines: Big Lost River at Howell
Ranch, Snake River near Idaho Falls and Snake River at Blackfoot.
The Advisories continue for the Big Wood at Hailey and Antelope
Creek near Darlington, and the Warnings continue for the Snake
near Menan and the Big Lost below Mackay Reservoir. The strong
cold front arriving tonight will usher in significantly cooler
temperatures across the region for Sunday into Monday, warming
into mid week. These cold temps are expected to significantly
mitigate the snowmelt, allowing further drops on waterways. This
may have a cascading affect on reservoir releases into midweek as
well. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from midnight tonight to 9 AM MDT Tuesday for
IDZ017-020-021.

Lake Wind Advisory from 10 AM this morning to 8 PM MDT this
evening for IDZ021.

Wind Advisory from 10 AM this morning to 8 PM MDT this evening
for IDZ020.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:41 AM MDTFrost AdvisoryPIH29 hr
Jun 11, 3:41 AM MDTLake Wind AdvisoryPIH16 hr
Jun 11, 12:17 PM MDTRiver Flood AdvisoryPIHJefferson25 hr

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.